Home / Acne / [Fulminant acne in Klinefelter syndrome treated with testosterone. A side effect of anti-tallness therapy].

[Fulminant acne in Klinefelter syndrome treated with testosterone. A side effect of anti-tallness therapy].

PMID: 2530436  

Acne lesions usually do not occur in patients with Klinefelter’s syndrome (47 XXXY). But a 19 year old patient with Klinefelter’s syndrome, under therapy with testosteronenantat (500 mg every two weeks over a period of 18 months) for treatment of excessively tall stature developed acne fulminans. Following discontinuation of testosterone treatment and isotretinoin therapy over 16 weeks skin lesions healed almost completely although with severe scars. In conclusion, high doses testosterone-treatment in excessively tall boys needs the additional care of dermatologist when mostly after a 7 months period acne begins to develop under this treatment.

Hartmann AA,  Burg G

About

Check Also

Optimizing the use of topical retinoids in Asian acne patients.

DOI: 1346-8138.14314  PMID: 29611225   Acne vulgaris is a common disease among people in Asia. International guidelines and treatment recommendations emphasize the central role of topical retinoids in the management of acne. However, topical retinoids remain underutilized in clinical practise, which may be in part due to fear of retinoid-associated dermatitis/lack of experience, particularly in Asian patients. …

Leave a Reply

Your email address will not be published. Required fields are marked *